| Catalog Number |
RBY2C2860 |
| Medical Device Problem Codes |
Bent (1059); Break (1069); Device Damaged Prior to Use (2284)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
06/11/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2018-01348, 3005168196-2018-01349.The hospital disposed of the device.
Event or Problem Description
The patient was undergoing coil embolization to treat an abdominal aortic aneurysm endoleak (aaa endoleak) using ruby coils and a ruby coil detachment handle (handle).During the procedure, the physician deployed two ruby coils in the target vessel and used a handle to detach the coils.The physician then advanced another ruby coil in the target vessel and used the handle to detach it; however, the ruby coil failed to detach completely.It was reported that the handle was not making the same clicking sound.Therefore, the physician opened a new handle and successfully detached the ruby coil.Next, the hospital technologist, bent and broke a ruby coil pusher assembly on the back table while removing the ruby coil out of the dispenser hoop.Therefore, the ruby coil was set aside and the procedure was completed using another ruby coil and the second handle.